Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 6, 2001, 9:02 PM EDT for Martin County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 9:02 PM EDT (01:02 UTC)
- Expired
- Jun 6, 2001, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Martin County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 070102 SVRJKL KYC159-070145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 902 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY * UNTIL 945 PM EDT * AT 902 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF INEZ...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTHEAST OF INEZ AT 910 PM EDT. 2 MILES SOUTHEAST OF WARFIELD AT 920 PM EDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 70 MPH. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3781 8268 3764 8258 3783 8200 3805 8214 $$ HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:30 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 6:30 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 630 PM EDT WED JUN 6 2001 THE ZONES WERE JUST UPDATED TO INCLUDE A FLASH FLOOD WATCH FOR PARTS OF EASTERN KENTUCKY. WHAT FOLLOWS IS THE DISCUSSION BY THE FORECASTER WHO COMPLETED THE ENTIRE AFTERNOON FORECAST PACKAGE. HAVE BEEFED UP THE WORDING IN STORMS APPROACHING FA AROUND THE OHIO RIVER AREA. INSTABILITY HAS INCREASED THERE AND THE BOUNDARY HAS BEEN LOCALLY ENHANCED BY SURFACE TROUGH AND OUTFLOW BOUNDARIES. SHEAR LOOKS MUCH BETTER TODAY COMPARED TO YESTERDAY. THESE STORMS COULD MEAN BUSINESS AND PRODUCE LOCALLY HEAVY AMOUNTS OF RAIN BESIDE THE CHANCE OF SEVERE WEATHER. FLASH FLOOD WATCH MAY BE COMING AS A RESULT. FRONT IS TO THE NORTH BUT WILL EVENTUALLY SAG SOUTH AND KEEP POPS IN THE FORECAST UNTIL FRIDAY. DIFFERENT FROM THE SWEEPING COLD FRONT FROM THE WEST FROM A FEW DAYS AGO. TWEAKED THE EXTENDED...BUT FOR THE MOST PART LOOKS ON TRACK. .JKL...FLASH FLOOD WATCH FOR PARTS OF NORTHEAST AND SOUTHEAST KENTUCKY TONIGHT...KYZ044-068-069-079-080-083>088-116. HEINLEIN
In the hours before
Special weather statement, Jun 6, 4:49 PM EDT, 4 hours 13 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 449 PM EDT WED JUN 6 2001 ...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINS POSSIBLE THIS EVENING FOR MUCH OF EASTERN KENTUCKY... A FRONT ALONG THE OHIO RIVER VALLEY HAS BEGUN TO DRIFT SOUTH. LINES OF THUNDERSTORMS DEVELOPING OVER CENTRAL KENTUCKY LATE THIS AFTERNOON WILL MOVE EAST INTO THE I-75 CORRIDOR BY 6 PM THIS EVENING. AS THE STORMS SPREAD ACROSS EASTERN KENTUCKY THROUGH THE EVENING...A FEW OF THEM COULD PRODUCE HAIL AND DAMAGING WINDS. ANOTHER CONCERN IS THAT MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINS OF MORE THAN ONE INCH PER HOUR. NEARLY SATURATED GROUND IN MANY COUNTIES...ESPECIALLY IN FAR SOUTHEAST KENTUCKY...WILL MAKE THE AREA SUSCEPTIBLE TO FLASH FLOODING IN PLACES. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SCHAUB
Local storm report, Jun 6, 7:33 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
733 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0703 PM MOUNT STERLING KY WIND DAMAGE
06/06/01 MONTGOMERY TREES DOWN AND BLOCKING
HIGHWAY 11S...SOUTH OF
MOUNT STERLING. REP6ORTED BY
LAW ENFORCEMENT
TRLLocal storm report, Jun 6, 8:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
851 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0817 PM FLAT KY WIND DAMAGE
06/06/01 WOLFE 3 TREES BLOWN DOWN BY
THUNDERSTORM WINDS.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
TRLThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 30 min |
| Jun 6, 8:32 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 43 min |
| Jun 6, 8:36 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 39 min |
| Jun 7, 10:20 AM EDT | Flash Flood Warning | JKL | Floyd, Magoffin, Pike, Wolfe | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.